From Norwich, Connecticut, USA:
I have had type 1 diabetes for 10 years. I am on Lantus, once a day at bedtime, and NovoLog on a sliding scale. I am also on birth control. Recently, over the past four months, I have been having multiple near syncope episodes a week. During these episodes, I get very nauseous and my blood pressure has been around 60/40. I have been to every doctor I have and absolutely none of them have any idea of what's wrong. I am not anemic; my thyroid levels are fine; I'm not dehydrated; and have had a normal EKG. Could this possibly be something caused by the diabetes? Has anyone heard of this before? Do you have any suggestions?
These episodes sound unpleasant at best, frightening at worst. I would make sure you are not low when these occur. If that has been ruled out, it would be helpful to know when the episodes occur. If they occur immediately after meals, you may some sort of "dumping" syndrome. If they occur randomly, this is unlikely. I am concerned that you should be worked up for adrenal insufficiency. This is a condition associated with inadequate function of the adrenal glands. When this occurs, you get low blood pressure, dizziness and nausea when you stand up, marked fatigue, and increased pigmentation may occur. People with type 1 diabetes are prone to this because it is usually caused by another autoimmune disease, like type 1 diabetes. In order to make the diagnosis, a test called an ACTH stimulation test has to be performed. It is not difficult, but you need to discuss this with your physician and make sure these conditions have been addressed as possible causes.
Original posting 16 Aug 2011
Posted to Other
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.